Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 4, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Feb 25, 2013, 8:41 PM CST for 5 counties in Texas. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2013, 8:41 PM CST (02:41 UTC)
- Expired
- Feb 26, 2013, 6:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Norman, OK
Counties Archer County, TX, Baylor County, TX, Clay County, TX, Knox County, TX, Wichita County, TX
The radar
The Altus AFB radar (KFDR), 71 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
864 WWUS74 KOUN 260241 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 841 PM CST MON FEB 25 2013 TXZ086>090-261200- /O.NEW.KOUN.WI.Y.0004.130226T0241Z-130226T1200Z/ WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...WICHITA FALLS...MUNDAY...KNOX CITY... SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 841 PM CST MON FEB 25 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. * TIMING: REST OF TONIGHT. WINDS WILL SLOWLY DIMINISH AFTER 2 AM. * WINDS: NORTH TO NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: THESE STRONG WINDS WILL EASILY MOVE LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. POWER LINES MAY ALSO ARC OR COME LOOSE IN THE STRONGER WINDS...RESULTING IN SOME POWER OUTAGES. SMALL BRANCHES AND SMALL TREES MAY BLOW DOWN. DRIVING MAY BE DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ MBS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 25, 5:23 PM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Feb 25, 5:23 PM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
523 PM CST MON FEB 25 2013
.AVIATION...
IFR TO MVFR CONDITIONS AND BREEZY CONDITIONS ARE EXPECTED TO
PERSIST THIS EVENING AS THE WINTER STORM CONTINUES TO AFFECT
OKLAHOMA AND NORTH TEXAS. REDUCED VISIBILITIES IN BLOWING SNOW
AND/OR FOG. AT LEAST PARTIAL CLEARING IS EXPECTED TOWARD MORNING
IN MANY AREAS WITH THE EXIT OF THE STORM SYSTEM.
&&
.PREV DISCUSSION... /ISSUED 406 PM CST MON FEB 25 2013/
DISCUSSION...
FOCUSED MAINLY ON TONIGHT AND EARLY TOMORROW...ALTHOUGH A FEW
ADJUSTMENTS WERE MADE TO LATER PERIODS OF THE FORECAST.
THE SURFACE CENTER OF THE LARGE WINTER STORM WAS NEAR DAVIS LATE
THIS AFTERNOON...WHILE THE UPPER-LEVEL CENTER WAS ALMOST IN THE
SAME LOCATION. THIS HAS LED TO A SLOW EASTWARD PROGRESS
TODAY...AND THE STORM IS FORECAST TO CONTINUE ITS RELATIVELY SLOW
MOVEMENT OVERNIGHT...WHILE TURNING MORE TOWARD THE NORTHEAST.
AREAS THAT HAVE ALREADY HAD HEAVY SNOWFALL WILL LIKELY SEE
GRADUALLY IMPROVING CONDITIONS...ALTHOUGH WINDS WILL CONTINUE THE
BLOWING SNOW AND LOW VISIBILITIES WELL INTO THE NIGHT. FARTHER
EAST...BANDS OF MODERATE TO HEAVY SNOW WILL CONTINUE TO SET UP AND
DISSIPATE AS THE OVERALL SNOW AREA SHIFTS SLOWLY EAST. IT APPEARS
THAT HEAVY SNOWFALL WILL BE MAINLY ACROSS THE NORTHWEST 1/3 OR SO
OF OKLAHOMA...ROUGHLY NORTHWEST OF ALTUS...OKLAHOMA CITY...AND
CUSHING. HOWEVER...THE STRONG NORTH WINDS WILL BLOW EVEN SMALL
AMOUNTS ENOUGH TO CAUSE TRAVEL DIFFICULTIES
OVERNIGHT...EXACERBATED BY DARKNESS.
SNOW WILL TAPER OFF TOMORROW MORNING FROM SOUTHWEST TO NORTHEAST.
LINGERING EFFECTS ON TEMPERATURE WILL BE VERY NOTICEABLE FOR A FEW
DAYS...THEN GRADUALLY DECREASE AS THE SNOW FIELD MELTS.
THE WARNINGS AND ADVISORIES WERE LEFT AS THEY WERE...EXCEPT
SEMINOLE COUNTY WAS MOVED TO THE WINTER WEATHER ADVISORY LEVEL
RATHER THAN WINTER STORM WARNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 31 37 22 42 / 90 10 10 10
HOBART OK 26 38 21 43 / 60 10 0 0
WICHITA FALLS TX 31 49 26 50 / 60 10 10 10
GAGE OK 16 31 17 34 / 80 10 10 0
PONCA CITY OK 32 35 19 36 / 100 20 10 10
DURANT OK 35 49 30 51 / 40 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WARNING UNTIL 6 AM CST TUESDAY FOR OKZ019-020-
024>030-037-038.
BLIZZARD WARNING UNTIL 6 AM CST TUESDAY FOR OKZ004>018-021>023-
033>036.
WINTER WEATHER ADVISORY UNTIL 6 AM CST TUESDAY FOR OKZ031-032-
039>042-044>046.
TX...WINTER STORM WARNING UNTIL 6 AM CST TUESDAY FOR TXZ084-085.
BLIZZARD WARNING UNTIL 6 AM CST TUESDAY FOR TXZ083.
WINTER WEATHER ADVISORY UNTIL 6 AM CST TUESDAY FOR TXZ086>090.
&&Hazardous weather outlook, Feb 25, 6:50 PM CST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
650 PM CST MON FEB 25 2013
OKZ004>048-050>052-TXZ083>090-261100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
650 PM CST MON FEB 25 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW RUMBLES OF THUNDER POSSIBLE.
DISCUSSION...
A STRONG WINTER STORM SYSTEM WILL MOVE ACROSS SOUTHERN OKLAHOMA
TONIGHT. THE HEAVIEST SNOW IS EXPECTED ACROSS NORTH CENTRAL
OKLAHOMA WHERE WHITEOUT CONDITIONS ARE LIKELY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY FEB 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
OTHER HAZARDOUS WEATHER...
BLOWING AND DRIFTING SNOW...ESPECIALLY ACROSS NORTHERN OKLAHOMA WILL
MAKE TRAVEL DIFFICULT TO IMPOSSIBLE. DO NOT TRAVEL ACROSS NORTHERN
OKLAHOMA TONIGHT. PLEASE REFER THE OUR WINTER WEATHER PRODUCTS FOR
ADDITIONAL INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
A PERIOD OF COOL AND DRY WEATHER WILL RESUME ON TUESDAY...LASTING INTO THE
WEEKEND. SO NO THUNDERSTORMS ARE EXPECTED.
OTHER HAZARDOUS WEATHER...
THE WINTER STORM WILL EXIT THE REGION EARLY TUESDAY MORNING. EVEN AFTER
SNOW CEASES... SIGNIFICANT SNOW ACCUMULATIONS AND DRIFTING SNOW WILL MAKE
TRAVEL NEARLY IMPOSSIBLE...ESPECIALLY NORTHERN OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
TUESDAY.In the hours before
Local storm report, Feb 25, 3:41 PM CST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
341 PM CST MON FEB 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HEAVY SNOW 10 NW WOODWARD 36.54N 99.52W
02/25/2013 M15.0 INCH WOODWARD OK TRAINED SPOTTER
NEAR FORT SUPPLY
0330 PM HEAVY SNOW WOODWARD 36.43N 99.39W
02/25/2013 M15.0 INCH WOODWARD OK EMERGENCY MNGR
&&Local storm report, Feb 25, 5:58 PM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
558 PM CST MON FEB 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM SNOW OMEGA 35.87N 98.20W
02/25/2013 E6.0 INCH KINGFISHER OK STORM CHASER
0555 PM HEAVY SNOW VANCE AIR FORCE BASE 36.34N 97.90W
02/25/2013 M4.0 INCH GARFIELD OK PUBLIC
1 INCH IN LAST HOUR. OTHER REPORTS OF 5 INCHES.
&&
BTHORENLocal storm report, Feb 25, 6:17 PM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
617 PM CST MON FEB 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM BLIZZARD WOODWARD 36.43N 99.39W
02/25/2013 WOODWARD OK PUBLIC
*** 1 FATAL *** WALMART ROOF COLLAPSED. REPORT OF A
FATALITY.
&&
JPIKELocal storm report, Feb 25, 6:31 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
631 PM CST MON FEB 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM BLIZZARD WOODWARD 36.43N 99.39W
02/25/2013 WOODWARD OK PUBLIC
*** 1 FATAL *** CORRECTION. ROOF COLLAPSED AT A PRIVATE
RESIDENCE, WITH 1 FATALITY. THE WALMART ROOF HAD A
PARTIAL ROOF COLLAPSE IN THE GARDEN CENTER.
&&
JPIKELocal storm report, Feb 25, 8:22 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
822 PM CST MON FEB 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW WOODWARD 36.43N 99.39W
02/25/2013 M13.2 INCH WOODWARD OK EMERGENCY MNGR
&&
JPIKENearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.